Wisconsin, 2020Flash Flood in Wisconsin, May 27, 2020
May 27, 2020 · NWS DLH · 1 event in 1 county or zone
A cold front moved through northwest Wisconsin the night of the 26-27 and dropped a widespread area of 2-3 inches of rain over parts of Sawyer County. While most areas did not see any issues, a privately owned dam on the Mosquito Brook Flowage failed and led to minor flash flooding downstream.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved through northwest Wisconsin the night of the 26-27 and dropped a widespread area of 2-3 inches of rain over parts of Sawyer County. While most areas did not see any issues, a privately owned dam on the Mosquito Brook Flowage failed and led to minor flash flooding downstream.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at May 27, 11:56 AM CST, 1 hour 24 minutes earlier.
Area forecast discussion, May 27, 11:56 AM CST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
1256 PM CDT Wed May 27 2020
.SHORT TERM...(Today through Thursday)
Issued at 440 AM CDT Wed May 27 2020
As a cold front continues to push east through the region, scattered
showers over northern Wisconsin will slowly move off to the east
this morning as an area of high pressure moves in from the west. An
850 mb low level jet is bringing ample moisture into the Upper
Midwest ahead of a weak cold front moving east through Wisconsin.
While global and mesoscale models are forecasting Pwat values
greater than 1" over WI this morning, the instability is gone and so
is the chance for heavy rain. Thus the Flash Flood Watch has been
cancelled. Model soundings from 00Z have a strong inversion
developing behind the departing rain with areas of dense fog this
morning over north-central Minnesota which looks to slowly spread
east. Fog will dissipate after sunrise when the lower boundary layer
begins to mix.
The cold front looks to stall across northern WI during the day with
rain over north-central WI through the overnight hours. High res and
mesoscale models have MUCAPE values 1000-1500 J/kg over over Sawyer,
Price, southern Ashland, and southern Iron counties where a few
thunderstorms could develop in the afternoon and early evening. Rain
will move out of the region overnight Wednesday. With the added
moisture to the soil and strong high pressure, patchy fog is again
possible overnight Wednesday.
.LONG TERM...(Thursday night through Tuesday)
Issued at 440 AM CDT Wed May 27 2020
A strong area of high pressure moves into the region on Thursday
with dry conditions lasting through the weekend. As a weak upper
level trough passes through the region on Friday, minimum
temperatures overnight Friday and Saturday could reach the mid to
upper 30's. The next chance of rain looks to be on Monday when
global models are in agreement that a weak shortwave will move east
through the region.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1256 PM CDT Wed May 27 2020
Scattered showers are possible at HYR early this afternoon, but
should gradually diminish as a cold front slowly moves east.
There's a slight chance for MVFR visibilities in a moderate rain
shower, but most likely visibilities will remain VFR. Elsewhere,
high pressure is moving in and skies have cleared out except for a
few cumulus clouds. Winds will be a bit breezy from the west with
gusts approaching 20 kt at INL this afternoon as a secondary cold
front passes through. Expect VFR conditions for the rest of the
period at all terminals except HYR, which may see some fog
tonight.
&&
.MARINE...
Issued at 1017 AM CDT Wed May 27 2020
Areas of dense fog will persist over the nearshore waters for the
next few hours with some gradual improvement expected this
afternoon. Fog has mostly lifted around the Twin Ports, but
patches of dense fog are visible on satellite and webcams in Two
Harbors and Silver Bay. Because of this, we will let the dense fog
advisory expire as scheduled at 18Z. Otherwise, winds will be from
the southwest today between 5 and 10 kt with occasional gusts as
high as 15 kt. A cold front will move through tonight, causing
winds to become more westerly and eventually northwesterly on
Thursday with speeds 5-15 kt. Wave heights will be 2 ft or less in
the next 48 hours.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 79 56 73 46 / 0 0 0 0
INL 81 49 70 42 / 10 0 0 0
BRD 81 54 74 46 / 0 0 0 0
HYR 80 57 77 46 / 40 10 0 0
ASX 79 56 74 46 / 40 10 0 0
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
LS...Dense Fog Advisory until 4 PM CDT this afternoon for LSZ140>143.
&&
SHORT TERM...KL/GSF
LONG TERM...KL/GSF
AVIATION...JDS
MARINE...JDS
Hazardous weather outlook, May 27, 10:13 AM CST, 3 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
1113 AM CDT Wed May 27 2020
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-281615-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
1113 AM CDT Wed May 27 2020
This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.
.DAY ONE...This afternoon and Tonight
Isolated thunderstorms are possible across northern Wisconsin
this afternoon. No severe weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Skywarn spotter activation will not be needed this afternoon or
tonight.
LSZ121-140>148-281615-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
1113 AM CDT Wed May 27 2020
This Hazardous Weather Outlook is for portions of the Nearshore
waters of western Lake Superior.
.DAY ONE...This afternoon and Tonight
Dense fog will remain a concern through midday Wednesday.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
The probability for widespread hazardous weather is low.
CG
More information may be obtained at the following web address:
http://www.weather.gov/duluth (all lower case)
In the hours before
Local storm report, May 27, 7:47 AM CST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
847 AM CDT WED MAY 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 S OULU 46.62N 91.53W
05/27/2020 M2.37 INCH BAYFIELD WI CO-OP OBSERVER
CO-OP OBSERVER STATION JBPW3 OULU 1 SSW.
RAINFALL FROM 5/26.
&&
JDSLocal storm report, May 27, 8:53 AM CST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DULUTH MN
953 AM CDT WED MAY 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 AM HEAVY RAIN 2 S LAKE NEBAGAMON 46.47N 91.70W
05/27/2020 M3.50 INCH DOUGLAS WI TRAINED SPOTTER
0600 AM HEAVY RAIN 2 WNW SEELEY 46.13N 91.41W
05/27/2020 M2.68 INCH SAWYER WI COCORAHS
COCORAHS STATION WI-SR-1 HAYWARD 9.2 NNE.
0903 AM HEAVY RAIN 8 WNW MINONG 46.14N 91.98W
05/27/2020 M2.60 INCH WASHBURN WI MESONET
MESONET STATION MRZW3 MINONG RAWS.
0403 AM HEAVY RAIN 8 WNW MINONG 46.14N 91.98W
05/27/2020 M2.57 INCH WASHBURN WI MESONET
MESONET STATION MRZW3 MINONG RAWS.
0700 AM HEAVY RAIN 3 SE DUXBURY 46.09N 92.46W
05/27/2020 M2.56 INCH PINE MN COCORAHS
COCORAHS STATION MN-PN-26 SANDSTONE 19.6 E.
0700 AM HEAVY RAIN 1 W SOLON SPRINGS 46.35N 91.84W
05/27/2020 M2.53 INCH DOUGLAS WI COCORAHS
COCORAHS STATION WI-DG-20 SOLON SPRINGS 1.2
W.
0730 AM HEAVY RAIN 6 SW WEBB LAKE 45.95N 92.22W
05/27/2020 M2.49 INCH BURNETT WI COCORAHS
COCORAHS STATION WI-BT-14 OAKLAND 9.0 ENE.
0800 AM HEAVY RAIN 1 N ASHLAND 46.59N 90.87W
05/27/2020 M2.48 INCH ASHLAND WI COCORAHS
COCORAHS STATION WI-AS-11 ASHLAND 0.6 N.
0800 AM HEAVY RAIN SEELEY 46.12N 91.35W
05/27/2020 M2.47 INCH SAWYER WI COCORAHS
COCORAHS STATION WI-SR-5 HAYWARD 9.7 NE.
0929 AM HEAVY RAIN 2 ENE HAYWARD 46.02N 91.45W
05/27/2020 M2.40 INCH SAWYER WI ASOS
ASOS STATION KHYR HAYWARD AIRPORT.
0800 AM HEAVY RAIN 1 S OULU 46.62N 91.53W
05/27/2020 M2.37 INCH BAYFIELD WI CO-OP OBSERVER
CO-OP OBSERVER STATION JBPW3 OULU 1 SSW.
RAINFALL FROM 5/26.
0800 AM HEAVY RAIN 1 E LA POINTE 46.78N 90.77W
05/27/2020 M2.34 INCH ASHLAND WI CO-OP OBSERVER
CO-OP OBSERVER STATION MAIW3 MADELINE
ISLAND.
0700 AM HEAVY RAIN 2 WNW STONE LAKE 45.86N 91.58W
05/27/2020 M2.26 INCH WASHBURN WI COCORAHS
COCORAHS STATION WI-WB-2 STONE LAKE 2.0 NW.
0453 AM HEAVY RAIN 2 ENE HAYWARD 46.02N 91.45W
05/27/2020 M2.26 INCH SAWYER WI ASOS
ASOS STATION KHYR HAYWARD AIRPORT.
0800 AM HEAVY RAIN 3 SW ASHLAND 46.55N 90.92W
05/27/2020 M2.25 INCH ASHLAND WI CO-OP OBSERVER
CO-OP OBSERVER STATION ASXW3 ASHLAND 3 S.
0933 AM HEAVY RAIN ASHLAND 46.58N 90.88W
05/27/2020 M2.20 INCH ASHLAND WI MESONET
MESONET STATION AS927 1 SE ASHLAND.
0902 AM HEAVY RAIN 5 NW INO 46.59N 91.26W
05/27/2020 M2.20 INCH BAYFIELD WI MESONET
MESONET STATION WSHW3 WASHBURN RAWS.
0700 AM HEAVY RAIN 12 W DRUMMOND 46.30N 91.50W
05/27/2020 M2.20 INCH BAYFIELD WI COCORAHS
COCORAHS STATION WI-BY-6 BARNES 2.2 S.
0700 AM HEAVY RAIN 5 E SARONA 45.72N 91.71W
05/27/2020 M2.19 INCH WASHBURN WI COCORAHS
COCORAHS STATION WI-WB-17 SARONA 4.9 E.
0725 AM HEAVY RAIN 4 NW WASHBURN 46.72N 90.94W
05/27/2020 M2.18 INCH BAYFIELD WI COCORAHS
COCORAHS STATION WI-BY-17 WASHBURN 3.7 NW.
0700 AM HEAVY RAIN 1 NW SPOONER 45.84N 91.91W
05/27/2020 M2.18 INCH WASHBURN WI COCORAHS
COCORAHS STATION WI-WB-5 SPOONER.
0700 AM HEAVY RAIN ASHLAND 46.58N 90.88W
05/27/2020 M2.13 INCH ASHLAND WI COCORAHS
COCORAHS STATION WI-AS-4 ASHLAND 0.5 WNW.
0722 AM HEAVY RAIN 5 WNW WASHBURN 46.70N 90.99W
05/27/2020 M2.12 INCH BAYFIELD WI COCORAHS
COCORAHS STATION WI-BY-12 WASHBURN 4.7 WNW.
0931 AM HEAVY RAIN 1 SE BAYFIELD 46.80N 90.80W
05/27/2020 M2.10 INCH LSZ147 WI MESONET
MESONET STATION DW6252 BAYFIELD.
0600 AM HEAVY RAIN 2 W HAYWARD 46.01N 91.53W
05/27/2020 M2.10 INCH SAWYER WI COCORAHS
COCORAHS STATION WI-SR-3 HAYWARD 2.3 W.
0600 AM HEAVY RAIN 2 N MOQUAH 46.60N 91.08W
05/27/2020 M2.10 INCH BAYFIELD WI COCORAHS
COCORAHS STATION WI-BY-14 ASHLAND 9.8 W.
0456 AM HEAVY RAIN ASHLAND 46.58N 90.88W
05/27/2020 M2.10 INCH ASHLAND WI MESONET
MESONET STATION AS927 1 SE ASHLAND.
0456 AM HEAVY RAIN ASHLAND 46.58N 90.88W
05/27/2020 M2.10 INCH ASHLAND WI MESONET
MESONET STATION AS927 1 SE ASHLAND.
0800 AM HEAVY RAIN 3 SW BAYFIELD 46.79N 90.86W
05/27/2020 M2.09 INCH BAYFIELD WI CO-OP OBSERVER
CO-OP OBSERVER STATION BFHW3 BAYFIELD FISH
HATCHERY.
0600 AM HEAVY RAIN 2 WNW SPOONER 45.84N 91.93W
05/27/2020 M2.09 INCH WASHBURN WI COCORAHS
COCORAHS STATION WI-WB-11 SPOONER 2.1 WNW.
0530 AM HEAVY RAIN 3 E SAND BAY 46.94N 90.83W
05/27/2020 M2.09 INCH BAYFIELD WI COCORAHS
COCORAHS STATION WI-BY-1 BAYFIELD 9N.
0931 AM HEAVY RAIN ASHLAND 46.58N 90.88W
05/27/2020 M2.08 INCH ASHLAND WI MESONET
MESONET STATION DW6451 1 SW ASHLAND.
0800 AM HEAVY RAIN 6 NE HERTEL 45.88N 92.10W
05/27/2020 M2.06 INCH BURNETT WI COCORAHS
COCORAHS STATION WI-BT-2 SPOONER 10.6 WNW.
0931 AM HEAVY RAIN 4 ENE YELLOWLAKE 45.95N 92.31W
05/27/2020 M2.04 INCH BURNETT WI MESONET
MESONET STATION FW5215 DANBURY.
0450 AM HEAVY RAIN 4 ENE YELLOWLAKE 45.95N 92.31W
05/27/2020 M2.04 INCH BURNETT WI MESONET
MESONET STATION FW5215 DANBURY.
0450 AM HEAVY RAIN 4 ENE YELLOWLAKE 45.95N 92.31W
05/27/2020 M2.04 INCH BURNETT WI MESONET
MESONET STATION FW5215 DANBURY.
0445 AM HEAVY RAIN ASHLAND 46.58N 90.88W
05/27/2020 M1.96 INCH ASHLAND WI MESONET
MESONET STATION DW6451 1 SW ASHLAND.
0445 AM HEAVY RAIN ASHLAND 46.58N 90.88W
05/27/2020 M1.96 INCH ASHLAND WI MESONET
MESONET STATION DW6451 1 SW ASHLAND.
0930 AM HEAVY RAIN 2 NNW AMNICON FALLS S.P 46.64N 91.92W
05/27/2020 M1.90 INCH DOUGLAS WI MESONET
MESONET STATION EW4291 LAKESIDE.
0445 AM HEAVY RAIN 2 NNW AMNICON FALLS S.P 46.64N 91.92W
05/27/2020 M1.88 INCH DOUGLAS WI MESONET
MESONET STATION EW4291 LAKESIDE.
0445 AM HEAVY RAIN 2 NNW AMNICON FALLS S.P 46.64N 91.92W
05/27/2020 M1.88 INCH DOUGLAS WI MESONET
MESONET STATION EW4291 LAKESIDE.
0903 AM HEAVY RAIN 1 SW HAYWARD 46.00N 91.50W
05/27/2020 M1.87 INCH SAWYER WI MESONET
MESONET STATION HWDW3 HAYWARD RAWS.
0700 AM HEAVY RAIN 1 SSW GRANTSBURG 45.77N 92.69W
05/27/2020 M1.86 INCH BURNETT WI COCORAHS
COCORAHS STATION WI-BT-1 GRANTSBURG 0.6 SSW.
0800 AM HEAVY RAIN 5 WSW INO 46.50N 91.28W
05/27/2020 M1.85 INCH BAYFIELD WI COCORAHS
COCORAHS STATION WI-BY-22 MASON 11.5 WNW.
0700 AM HEAVY RAIN 4 NNE SARONA 45.77N 91.77W
05/27/2020 M1.82 INCH WASHBURN WI COCORAHS
COCORAHS STATION WI-WB-16 SARONA 4.5 NNE.
0906 AM HEAVY RAIN 13 E SOLON SPRINGS 46.34N 91.54W
05/27/2020 M1.81 INCH BAYFIELD WI MESONET
MESONET STATION BRNW3 BARNES RAWS.
0800 AM HEAVY RAIN 1 SW GRANTSBURG 45.78N 92.69W
05/27/2020 M1.80 INCH BURNETT WI COCORAHS
COCORAHS STATION WI-BT-21 GRANTSBURG 0.6 SW
(KWIGRANT1).
0931 AM HEAVY RAIN 1 E ODANAH 46.60N 90.66W
05/27/2020 M1.73 INCH ASHLAND WI MESONET
MESONET STATION FW0708 ODANAH.
0700 AM HEAVY RAIN 6 E GRAND VIEW 46.35N 90.99W
05/27/2020 M1.73 INCH BAYFIELD WI COCORAHS
COCORAHS STATION WI-BY-20 MASON 6.9 SSE.
0915 AM HEAVY RAIN 7 ESE CLOVERDALE 45.97N 92.62W
05/27/2020 M1.68 INCH PINE MN MESONET
MESONET STATION SCXM5 ST. CROIX RAWS.
0415 AM HEAVY RAIN 7 ESE CLOVERDALE 45.97N 92.62W
05/27/2020 M1.68 INCH PINE MN MESONET
MESONET STATION SCXM5 ST. CROIX RAWS.
0906 AM HEAVY RAIN 4 NNE RANDALL 45.74N 92.80W
05/27/2020 M1.67 INCH BURNETT WI MESONET
MESONET STATION LNDW3 LIND RAWS.
0406 AM HEAVY RAIN 4 NNE RANDALL 45.74N 92.80W
05/27/2020 M1.67 INCH BURNETT WI MESONET
MESONET STATION LNDW3 LIND RAWS.
0403 AM HEAVY RAIN 1 SW HAYWARD 46.00N 91.50W
05/27/2020 M1.67 INCH SAWYER WI MESONET
MESONET STATION HWDW3 HAYWARD RAWS.
0915 AM HEAVY RAIN 1 S LITTLE ROUND LAKE 45.96N 91.37W
05/27/2020 M1.65 INCH SAWYER WI COCORAHS
COCORAHS STATION WI-SR-6 HAYWARD 6.7 SE.
0446 AM HEAVY RAIN 1 E ODANAH 46.60N 90.66W
05/27/2020 M1.65 INCH ASHLAND WI MESONET
MESONET STATION FW0708 ODANAH.
0446 AM HEAVY RAIN 1 E ODANAH 46.60N 90.66W
05/27/2020 M1.65 INCH ASHLAND WI MESONET
MESONET STATION FW0708 ODANAH.
0932 AM HEAVY RAIN 1 W BAYFIELD 46.81N 90.85W
05/27/2020 M1.64 INCH BAYFIELD WI MESONET
MESONET STATION AS104 1 W BAYFIELD.
0447 AM HEAVY RAIN 1 SE BAYFIELD 46.80N 90.80W
05/27/2020 M1.62 INCH LSZ147 WI MESONET
MESONET STATION DW6252 BAYFIELD.
0402 AM HEAVY RAIN 5 NW INO 46.59N 91.26W
05/27/2020 M1.61 INCH BAYFIELD WI MESONET
MESONET STATION WSHW3 WASHBURN RAWS.
0702 AM HEAVY RAIN 5 S HERBSTER 46.76N 91.26W
05/27/2020 M1.60 INCH BAYFIELD WI TRAINED SPOTTER
0700 AM HEAVY RAIN 2 NNW MELLEN 46.36N 90.68W
05/27/2020 M1.59 INCH ASHLAND WI COCORAHS
COCORAHS STATION WI-AS-12 MELLEN 2.4 NNW.
0406 AM HEAVY RAIN 13 E SOLON SPRINGS 46.34N 91.54W
05/27/2020 M1.59 INCH BAYFIELD WI MESONET
MESONET STATION BRNW3 BARNES RAWS.
0904 AM HEAVY RAIN 5 E SEA GULL LAKE 48.12N 90.84W
05/27/2020 M1.58 INCH COOK MN MESONET
MESONET STATION SEAM5 SEAGULL LAKE RAWS.
0404 AM HEAVY RAIN 5 E SEA GULL LAKE 48.12N 90.84W
05/27/2020 M1.57 INCH COOK MN MESONET
MESONET STATION SEAM5 SEAGULL LAKE RAWS.
0728 AM HEAVY RAIN 4 SW LAMPSON 45.95N 91.89W
05/27/2020 M1.56 INCH WASHBURN WI CO-OP OBSERVER
CO-OP OBSERVER STATION TGOW3 4.2 SW LAMPSON.
0700 AM HEAVY RAIN 2 NE DULUTH 46.80N 92.08W
05/27/2020 M1.56 INCH ST. LOUIS MN COCORAHS
COCORAHS STATION MN-SL-180 DULUTH 1.7 NE.
0900 AM HEAVY RAIN 4 NE SARONA 45.74N 91.75W
05/27/2020 M1.55 INCH WASHBURN WI COCORAHS
COCORAHS STATION WI-WB-15 SARONA 3.6 NE.
0935 AM HEAVY RAIN 5 SSE DUXBURY 46.06N 92.46W
05/27/2020 M1.53 INCH PINE MN MESONET
MESONET STATION SNDS1 5 SE DUXBURY.
0934 AM HEAVY RAIN 5 SSE SOUTH RANGE 46.55N 91.95W
05/27/2020 M1.52 INCH DOUGLAS WI MESONET
MESONET STATION EW4060 SOUTH RANGE.
0459 AM HEAVY RAIN 5 SSE SOUTH RANGE 46.55N 91.95W
05/27/2020 M1.51 INCH DOUGLAS WI MESONET
MESONET STATION EW4060 SOUTH RANGE.
0459 AM HEAVY RAIN 5 SSE SOUTH RANGE 46.55N 91.95W
05/27/2020 M1.51 INCH DOUGLAS WI MESONET
MESONET STATION EW4060 SOUTH RANGE.
0932 AM HEAVY RAIN 1 WSW MAPLE 46.58N 91.75W
05/27/2020 M1.48 INCH DOUGLAS WI MESONET
MESONET STATION EW0605 POPLAR.
0700 AM HEAVY RAIN 1 WSW MAPLE 46.58N 91.75W
05/27/2020 M1.48 INCH DOUGLAS WI COCORAHS
COCORAHS STATION WI-DG-16 POPLAR 2.0 E.
0600 AM HEAVY RAIN 2 ESE DULUTH 46.77N 92.09W
05/27/2020 M1.48 INCH ST. LOUIS MN COCORAHS
COCORAHS STATION MN-SL-139 DULUTH 1.2 SE.
0455 AM HEAVY RAIN 1 W BAYFIELD 46.81N 90.85W
05/27/2020 M1.45 INCH BAYFIELD WI MESONET
MESONET STATION AS104 1 W BAYFIELD.
0455 AM HEAVY RAIN 1 W BAYFIELD 46.81N 90.85W
05/27/2020 M1.45 INCH BAYFIELD WI MESONET
MESONET STATION AS104 1 W BAYFIELD.
0445 AM HEAVY RAIN 1 WSW MAPLE 46.58N 91.75W
05/27/2020 M1.44 INCH DOUGLAS WI MESONET
MESONET STATION EW0605 POPLAR.
0445 AM HEAVY RAIN 1 WSW MAPLE 46.58N 91.75W
05/27/2020 M1.44 INCH DOUGLAS WI MESONET
MESONET STATION EW0605 POPLAR.
0800 AM HEAVY RAIN 5 NE GRAND PORTAGE 48.01N 89.62W
05/27/2020 M1.43 INCH COOK MN CO-OP OBSERVER
CO-OP OBSERVER STATION GDPM5 4 NE GRAND
PORTAGE.
0500 AM HEAVY RAIN 5 SSE DUXBURY 46.06N 92.46W
05/27/2020 M1.40 INCH PINE MN MESONET
MESONET STATION SNDS1 5 SE DUXBURY.
0902 AM HEAVY RAIN 4 ESE NAMEKAGON 46.20N 90.97W
05/27/2020 M1.39 INCH BAYFIELD WI MESONET
MESONET STATION CLRW3 CLAM LAKE RAWS.
0602 AM HEAVY RAIN 5 NW INO 46.59N 91.26W
05/27/2020 M1.39 INCH BAYFIELD WI MESONET
MESONET STATION WSHW3 WASHBURN RAWS.
0400 AM HEAVY RAIN 5 NE GRAND PORTAGE 48.01N 89.62W
05/27/2020 M1.39 INCH COOK MN CO-OP OBSERVER
CO-OP OBSERVER STATION GDPM5 4 NE GRAND
PORTAGE.
0918 AM HEAVY RAIN 3 SW ASHLAND 46.55N 90.92W
05/27/2020 M1.38 INCH ASHLAND WI ASOS
ASOS STATION KASX ASHLAND AIRPORT.
0700 AM HEAVY RAIN 3 SW LESTER PARK 46.81N 92.06W
05/27/2020 M1.30 INCH ST. LOUIS MN COCORAHS
COCORAHS STATION MN-SL-20 DULUTH 3.2 NE.
0453 AM HEAVY RAIN 3 SW ASHLAND 46.55N 90.92W
05/27/2020 M1.30 INCH ASHLAND WI ASOS
ASOS STATION KASX ASHLAND AIRPORT.
0730 AM HEAVY RAIN 3 WSW SUPERIOR 46.71N 92.15W
05/27/2020 M1.29 INCH DOUGLAS WI COCORAHS
COCORAHS STATION WI-DG-29 SUPERIOR 4.3 W.
0600 AM HEAVY RAIN 8 W SOLON SPRINGS 46.37N 91.99W
05/27/2020 M1.29 INCH DOUGLAS WI COCORAHS
COCORAHS STATION WI-DG-23 SOLON SPRINGS 8.1
W.
0700 AM HEAVY RAIN 2 SW LESTER PARK 46.83N 92.06W
05/27/2020 M1.27 INCH ST. LOUIS MN COCORAHS
COCORAHS STATION MN-SL-155 DULUTH 3.6 NE.
0720 AM HEAVY RAIN 1 WSW LESTER PARK 46.84N 92.05W
05/27/2020 M1.25 INCH ST. LOUIS MN COCORAHS
COCORAHS STATION MN-SL-175 DULUTH 4.6 NE.
0600 AM HEAVY RAIN 2 SSW LESTER PARK 46.83N 92.04W
05/27/2020 M1.24 INCH ST. LOUIS MN COCORAHS
COCORAHS STATION MN-SL-152 DULUTH 4.2 NE.
0445 AM HEAVY RAIN 3 NE DULUTH 46.80N 92.07W
05/27/2020 M1.24 INCH ST. LOUIS MN MESONET
MESONET STATION FW0850 DULUTH 1.8 NE.
0932 AM HEAVY RAIN 3 NE DULUTH 46.80N 92.07W
05/27/2020 M1.23 INCH ST. LOUIS MN MESONET
MESONET STATION FW0850 DULUTH 1.8 NE.
0600 AM HEAVY RAIN 1 SSW LESTER PARK 46.83N 92.04W
05/27/2020 M1.21 INCH ST. LOUIS MN COCORAHS
COCORAHS STATION MN-SL-125 DULUTH 4.3 NE.
0700 AM HEAVY RAIN 4 NE SEA GULL LAKE 48.17N 90.89W
05/27/2020 M1.19 INCH COOK MN CO-OP OBSERVER
CO-OP OBSERVER STATION GNFM5 3.7 NE SEA GULL
LAKE.
0700 AM HEAVY RAIN 5 NE PATZAU 46.54N 92.13W
05/27/2020 M1.19 INCH DOUGLAS WI COCORAHS
COCORAHS STATION WI-DG-24 FOXBORO 7.7 ENE.
0921 AM HEAVY RAIN 5 NNW SAND BAY 47.00N 90.94W
05/27/2020 M1.16 INCH BAYFIELD WI MESONET
MESONET STATION SILW3 SAND ISLAND RAWS.
0915 AM HEAVY RAIN 1 E LA POINTE 46.78N 90.77W
05/27/2020 M1.16 INCH ASHLAND WI AWOS
AWOS STATION K4R5 LA POINTE AIRPORT.
0315 AM HEAVY RAIN 1 NW PALMERS 46.93N 91.86W
05/27/2020 M1.16 INCH ST. LOUIS MN MESONET
MESONET STATION SUCM5 0.5 NW PALMERS.
0935 AM HEAVY RAIN 3 SSW SUPERIOR 46.68N 92.10W
05/27/2020 M1.14 INCH DOUGLAS WI AWOS
AWOS STATION KSUW SUPERIOR AIRPORT.
0455 AM HEAVY RAIN 3 SSW SUPERIOR 46.68N 92.10W
05/27/2020 M1.14 INCH DOUGLAS WI AWOS
AWOS STATION KSUW SUPERIOR AIRPORT.
0700 AM HEAVY RAIN 2 N LESTER PARK 46.87N 92.03W
05/27/2020 M1.13 INCH ST. LOUIS MN COCORAHS
COCORAHS STATION MN-SL-84 DULUTH 6.9 NNE.
0700 AM HEAVY RAIN 1 NNE LESTER PARK 46.85N 92.02W
05/27/2020 M1.12 INCH ST. LOUIS MN COCORAHS
COCORAHS STATION MN-SL-100 DULUTH 6.2 NE.
0642 AM HEAVY RAIN 3 WNW CLAM LAKE 46.17N 90.98W
05/27/2020 M1.11 INCH BAYFIELD WI CO-OP OBSERVER
CO-OP OBSERVER STATION CMKW3 CLAM LAKE 4W.
0500 AM HEAVY RAIN 2 WSW LESTER PARK 46.84N 92.07W
05/27/2020 M1.11 INCH ST. LOUIS MN COCORAHS
COCORAHS STATION MN-SL-14 DULUTH 4.1 NNE.
0935 AM HEAVY RAIN 5 NW WINTER 45.87N 91.07W
05/27/2020 M1.08 INCH SAWYER WI MESONET
MESONET STATION DW9145 WINTER 4.8 NW.
0700 AM HEAVY RAIN 3 WSW LUTSEN 47.62N 90.76W
05/27/2020 M1.07 INCH COOK MN COCORAHS
COCORAHS STATION MN-CK-3 TOFTE 4.9 NE.
0402 AM HEAVY RAIN 4 ESE NAMEKAGON 46.20N 90.97W
05/27/2020 M1.06 INCH BAYFIELD WI MESONET
MESONET STATION CLRW3 CLAM LAKE RAWS.
0421 AM HEAVY RAIN 5 NNW SAND BAY 47.00N 90.94W
05/27/2020 M1.05 INCH BAYFIELD WI MESONET
MESONET STATION SILW3 SAND ISLAND RAWS.
0931 AM HEAVY RAIN 1 NNW GRAND PORTAGE 47.97N 89.69W
05/27/2020 M1.03 INCH COOK MN MESONET
MESONET STATION EW9561 GRAND PORTAGE.
0700 AM HEAVY RAIN 3 S NORTHOME 47.84N 94.26W
05/27/2020 M1.02 INCH ITASCA MN CO-OP OBSERVER
CO-OP OBSERVER STATION NOHM5 NORTHOME 3 S.
0300 AM HEAVY RAIN LUTSEN 47.64N 90.71W
05/27/2020 M1.02 INCH COOK MN MESONET
MESONET STATION POPM5 LUTSEN.
0446 AM HEAVY RAIN 1 E NORTHOME 47.88N 94.25W
05/27/2020 M1.00 INCH KOOCHICHING MN MESONET
MESONET STATION EW1795 NORTHOME.
0445 AM HEAVY RAIN 1 NNW GRAND PORTAGE 47.97N 89.69W
05/27/2020 M1.00 INCH COOK MN MESONET
MESONET STATION EW9561 GRAND PORTAGE.
&&Local storm report, May 27, 9:25 AM CST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1025 AM CDT WED MAY 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM HEAVY RAIN SUPERIOR 46.72N 92.09W
05/27/2020 M1.15 INCH DOUGLAS WI TRAINED SPOTTER
STORM TOTAL RAINFALL FROM 5/26.
&&
JDSLocal storm report, May 27, 9:41 AM CST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1041 AM CDT WED MAY 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM HEAVY RAIN 1 E CLAM LAKE 46.16N 90.90W
05/27/2020 M2.10 INCH ASHLAND WI TRAINED SPOTTER
&&Flash Flood, Sawyer
- When
- May 27, 1:20 PM CST to 7:00 PM CST
- Where
- Sawyer County, 2.22 mi SE of Phipps to 2.68 mi SSW of Phipps
- Cause
- Dam / Levee Break
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 46.050, -91.384
Heavy rainfall the night before of 2-3 inches led to the failure of a privately-owned dam on the Mosquito Brook Flowage. When the dam gave way, a surge of water moved downstream about 2.5 miles to the Namekagon River. Culverts at both Mosquito Brook Road and Porky's Road were overwhelmed with two feet of water about 100 yards wide at both locations. This flooding cut off access to multiple homes and caused damage to roadways. Additionally, bridge damage was reported to an ATV trail and to the Birkebeiner ski trail at the crossings of Mosquito Brook. No damage was reported to any buildings or homes. Roads remained closed into the 28th before water receded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, May 27 to 31, 20205 deaths · 30 events
- Flash Flood and Hail in Texas, May 27, 2020$1.1 million · 2.75 in hail · 79 events
- Damaging Wind and Lightning Strike in Texas, May 27 to 28, 20201 death · $4,000 · 50 kt wind · 2 events
- Lightning Strike in Florida, May 27, 20201 death · 1 event
- Rip Current in California, May 27, 20201 death · 1 event
- Tornadoes and Hail in Texas, May 27, 2020$186,000 · EF1 · 31 events
- Hail and Damaging Winds in Texas, May 27 to 28, 2020$122,000 · 2 in hail · 24 events
- Hail and Damaging Wind in Texas, May 27, 2020$100,000 · 1 in hail · 2 events
- Tornado in North Carolina, May 27, 2020$50,000 · EF0 · 1 event
- Heat and Damaging Winds in Vermont, May 27, 2020$35,000 · 55 kt wind · 4 events
- Damaging Winds in New York, May 27, 2020$25,000 · 60 kt wind · 2 events
- Flash Flood in New Hampshire, May 27, 2020$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 889279.